Nov 23, 2003
Since beginning a cocktail of Kaletra, Amprenivir, Epivir that is combined with Viread, I have not been able to stimulate any kind of erection. I'm cognizant that the meds have this kind of effect, but what exactly has happened to me? My physician explains that it is directly involved with the intake of the aforementioned drugs. I have tried both Viagra and Levitra, only to dismiss their use because of profound headaches and sinus problems. What causes this inability to get erect? I realize it has something to do with the blood flow, but I would like this explained to me in layman's terms. Would it be propitious for me to see a urologist, or is this a waste of time? Are there any remedies to this problem that I might consider? In addition, I feel so emasculated that it has begun to effect me psychologically in a profound way. Thank you ever so much for any assistance.
Response from Dr. Conway
I'm sorry to hear about your problem, which I initially addressed in a posting of November 12th. Has anything changed since then?
To briefly recap, it is tempting to attribute the sexual dysfunction to your antiretroviral medications. Amprenavir has been associated with depression, and this might be the only clear association I can see with your medications.
The Viagra is clearly working to dilate your blood vessels, and this is why you are having headaches and sinus problems. It should be dilating the vessels in your groin equally well. These medications do not cause an erection to occur, but will help it happen if you are properly stimulated. if you are depressed or just not stimulated, they will not work.
Have you tried Viagra or Levitra again, making sure that you were in the right mood? Have you looked into the issue that might just be depressed or that you are just putting too much pressure on yourself to "perform"?
I really do not think your HIV medications have much to do with this. I would strongly encourage you to pursue the other possibilities I put forth, and then get back to me.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Enlarged Lymph Nodes After Sex With Sex Worker Worried I Have HIV
- Fever After Masturbation Worried I Have HIV
- Pain In Balls After Oral Sex Sign Of HIV AIDS
- Tingling Lips After Touching Penis Worried I Have HIV
- White Bumps On Penis After Unprotected Sex Without Ejaculation Worried I Have HIV
- Bleeding During A Pap Smear
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.